Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 25, NWS Green Bay, WI

March 8, 2011

NWS Green Bay, WI issued this small craft advisory at Mar 8, 2011, 3:40 PM CST. It took effect at Mar 9, 2011, 12:00 AM CST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 3:40 PM CST (21:40 UTC)
In effect from
Mar 9, 2011, 12:00 AM CST
Expired
Mar 10, 2011, 3:20 PM CST
In force
39 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WHUS73 KGRB 082140
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 PM CST TUE MAR 8 2011

......APPROACHING LOW PRESSURE WILL BRING BRISK WINDS AND BUILDING
WAVES LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT...

..EAST WINDS WILL GRADUALLY INCREASE AFTER MIDNIGHT AND BECOME
QUITE STRONG FOR WEDNESDAY...AS LOW PRESSURE PASSES TO THE SOUTH.
AS THE LOW PULLS AWAY WEDNESDAY NIGHT INTO THURSDAY...NORTH TO
NORTHWEST WINDS WILL BECOME QUITE STRONG AND GUSTY.

LMZ541>543-090545-
/O.NEW.KGRB.SC.Y.0025.110309T0600Z-110310T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
340 PM CST TUE MAR 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 20 TO 25 KTS OVERNIGHT AND
  CONTINUE INTO WEDNESDAY. GUSTS TO 30 KTS ARE POSSIBLE WEDNESDAY.
  THE WINDS WILL BACK TO THE NORTH AND THEN TO THE NORTHWEST
  WEDNESDAY NIGHT THROUGH THURSDAY MORNING AND REMAIN QUITE GUSTY.

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT...THEN TO 5 TO
  8 FT ON WEDNESDAY.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
8 follow-up statements
899 
WHUS73 KGRB 090308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CST TUE MAR 8 2011

......APPROACHING LOW PRESSURE WILL BRING BRISK WINDS AND
BUILDING WAVES LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT...

..EAST WINDS WILL GRADUALLY INCREASE AFTER MIDNIGHT AND BECOME
QUITE STRONG FOR WEDNESDAY...AS LOW PRESSURE PASSES TO THE SOUTH.
AS THE LOW PULLS AWAY WEDNESDAY NIGHT INTO THURSDAY...NORTH TO
NORTHWEST WINDS WILL BECOME QUITE STRONG AND GUSTY.

LMZ541>543-091115-
/O.CON.KGRB.SC.Y.0025.110309T0600Z-110310T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
908 PM CST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY. 

* WINDS: EAST WINDS WILL INCREASE TO 20 TO 25 KTS OVERNIGHT AND 
  CONTINUE INTO WEDNESDAY. GUSTS TO 30 KTS ARE POSSIBLE 
  WEDNESDAY. THE WINDS WILL BACK TO THE NORTH AND THEN TO THE 
  NORTHWEST WEDNESDAY NIGHT THROUGH THURSDAY MORNING AND REMAIN 
  QUITE GUSTY. 

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT...THEN TO 5 
  TO 8 FT ON WEDNESDAY.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
795 
WHUS73 KGRB 091028
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
428 AM CST WED MAR 9 2011

...A STORM SYSTEM CROSSING THE REGION TO BRING BLUSTERY
CONDITIONS AND BUILDING WAVES...

.NORTHEAST WINDS WILL INCREASE THIS MORNING AS A STORM SYSTEM
NEARS THE REGION. WINDS WILL BACK NORTH AND THEN NORTHWEST LATE
THIS AFTERNOON AND THIS EVENING AS THE CENTER OF THE STORM PASSES
ACROSS SOUTHERN LAKE MICHIGAN AND INTO LOWER MICHIGAN. 

LMZ541>543-091830-
/O.EXT.KGRB.SC.Y.0025.000000T0000Z-110310T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
428 AM CST WED MAR 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST
THURSDAY. 

* NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY. GUSTS TO
  30 KNOTS ARE POSSIBLE. THE WINDS WILL BACK NORTH AND THEN
  NORTHWEST LATE THIS AFTERNOON AND EARLY THIS EVENING.

* WAVES WILL BUILD TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
704 
WHUS73 KGRB 091615
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CST WED MAR 9 2011

...A STORM SYSTEM MOVING ACROSS SOUTHERN LOWER MICHIGAN WILL BRING
BLUSTERY CONDITIONS AND BUILDING WAVES...

.NORTHEAST WINDS WILL PERSIST THIS AFTERNOON AND THEN BACK NORTH
AND THEN NORTHWEST THIS EVENING AND TONIGHT...AS THE LOW PRESSURE
SYSTEM REACHES LAKE SAINT CLAIR THURSDAY MORNING.

LMZ541>543-100015-
/O.CON.KGRB.SC.Y.0025.000000T0000Z-110310T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1015 AM CST WED MAR 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THURSDAY.

* NORTHEAST WINDS OF 15 TO 25 KNOTS. GUSTS TO 30 KNOTS ARE POSSIBLE.
  THE WINDS WILL BACK NORTH AND THEN NORTHWEST THIS EVENING AND TONIGHT.

* WAVES WILL BUILD TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
983 
WHUS73 KGRB 092233
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CST WED MAR 9 2011

...A STORM SYSTEM MOVING ACROSS SOUTHERN LOWER MICHIGAN WILL
BRING BLUSTERY CONDITIONS AND HIGH WAVES THROUGH THURSDAY AFTERNOON...

.NORTHEAST WINDS WILL PERSIST THROUGH EARLY EVENING...AND THEN
BACK NORTH AND THEN NORTHWEST TONIGHT...AS THE LOW PRESSURE
SYSTEM REACHES LAKE SAINT CLAIR THURSDAY MORNING.

LMZ541>543-100645-
/O.CON.KGRB.SC.Y.0025.000000T0000Z-110310T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
433 PM CST WED MAR 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THURSDAY.

* NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS
  POSSIBLE THROUGH EARLY EVENING. THE WINDS WILL BACK NORTH AND
  THEN NORTHWEST TONIGHT THROUGH THURSDAY.

* WAVES WILL BUILD TO 5 TO 7 FEET...THEN EASE TO 3 TO 5 FT BY THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
539 
WHUS73 KGRB 100304
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
904 PM CST WED MAR 9 2011

...BLUSTERY WINDS AND HIGH WAVES WILL CONTINUE...

.NORTH WINDS WILL PERSIST THROUGH EARLY TONIGHT...AND THEN BACK
NORTHWEST OVERNIGHT AND CONTINUE ON THURSDAY...AS LOW PRESSURE
OVER LOWER MICHIGAN TRACKS NORTHEAST.

LMZ541>543-101115-
/O.CON.KGRB.SC.Y.0025.000000T0000Z-110310T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
904 PM CST WED MAR 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THURSDAY.

* NORTH WINDS OF 20 TO 25 KNOTS...WILL BACK NORTHWEST OVERNIGHT...
  AND CONTINUE ON THURSDAY.

* WAVES OF 4 TO 6 FT...WILL SUBSIDE TO 3 TO 5 FT ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
553 
WHUS73 KGRB 100928
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CST THU MAR 10 2011

.NORTH WINDS WILL PERSIST TODAY AS LOW PRESSURE DEPARTS THE REGION
AND HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS WILL SLOWLY
DECREASE AS THE HIGH NEARS THE AREA.

LMZ541>543-101730-
/O.CON.KGRB.SC.Y.0025.000000T0000Z-110310T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
328 AM CST THU MAR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS MORNING. THE
  WINDS WILL DIMINISH THIS AFTERNOON.

* WAVES OF 2 TO 4 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
056 
WHUS73 KGRB 101612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CST THU MAR 10 2011

LMZ541>543-102200-
/O.CON.KGRB.SC.Y.0025.000000T0000Z-110310T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1012 AM CST THU MAR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TO DIMINISH BY
  LATE THIS AFTERNOON.

* WAVES OF 2 TO 4 FEET SHOULD SUBSIDE BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
625 
WHUS73 KGRB 102120
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CST THU MAR 10 2011

...WINDS AND WAVES HAVE SUBSIDED...

.WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA...AS HIGH
PRESSURE BUILDS IN.


LMZ541>543-102230-
/O.CAN.KGRB.SC.Y.0025.000000T0000Z-110310T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
320 PM CST THU MAR 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:40 AM CST, 12 hours earlier.

Area forecast discussion, Mar 8, 3:40 AM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CST TUE MAR 8 2011

.SYNOPSIS...NO CHANGES TO HEADLINES WITH THIS PACKAGE. WINTER
STORM FORECAST TO MOVE ACROSS THE AREA LATE TONIGHT THROUGH
WEDNESDAY EVENING LIKELY TO BE HIGH-END ADVISORY OR LOW-END
WARNING EVENT.

UPR FLOW STILL BLOCKY AT HIGH LATITUDES...WITH PROGRESSIVE BAND OF
WESTERLIES ACRS THE CONUS. THE HIGH LATITUDE BLOCKING WL GRADUALLY
RELAX DURING THE FCST PERIOD. THAT WL ALLOW THE WESTERLIES ACRS THE
CONUS TO BROADEN NWD INTO SRN CANADA.

FLOW REGIME WL BRING AT LEAST A COUPLE WX SYSTEMS ACRS THE AREA.
NONE LOOK EXCEPTIONALLY STG...BUT PROBABLY ENOUGH TO GET AOA NORMAL
PCPN FOR THE PERIOD. NO REAL DIRECT FEED OF EITHER VERY WARM OR COLD
AIR INTO THE FCST AREA...SO TEMPS WL PROBABLY END UP AVERAGING
PRETTY CLOSE TO NORMAL FOR THE PERIOD.
&&

.SHORT TERM...TDA/TNGT/WED. FCST FOCUS ON CYCLONE THAT WL TRACK
ACRS THE GREAT LAKES RGN DURING THE PERIOD. SYSTEM WL HAVE
ABUNDANT GULF MOISTURE TO WORK WITH. BUT IT DOESN/T LOOK ALL THAT
STG...AS UPR SYSTEM WEAKENS AND SFC LOW WL PROBABLY START TO FILL
BY THE TIME IT REACHES THE AREA. TREND ON RECENT RUNS OF ALMOST ALL
MODELS HAS BEEN TO SLOW THINGS DOWN AND SHIFT THEM A BIT SWD. THAT
REDUCES THE RISK OF GETTING A COMPLETE CHANGEOVER TO RN IN E-C WI.
BUT STILL SOME RISK OF A MIX FM GRB S AND EWD. TRENDED FCST IN
THAT DIRECTION.

OF MORE CONCERN IS ACTUALLY THE WAY THE SYSTEM WEAKENS AS IT
ARRIVES. BRIEF PERIOD OF FAIRLY STG ISENT LIFT FOLLOWED IMMEDIATELY
BY MAIN SLUG OF QG FORCING WL COME THROUGH DURING THE MORNING WED.
ONCE THOSE SHIFT NEWD...NOT A LOT LEFT TO GENERATE STG PERSISENT
LIFT WHEN FCST AREA SHOULD BE IN THE COMMA HEAD AND PICKING UP S/S+
DURING THE AFTN. FRONTOGENETIC FORCING NOT IMPRESSIVE AT ALL...AND
NOT MUCH HELP FM UPR JET EITHER. IN FACT...SOME MODELS HAVING
TROUBLE PAINTING A SOLID AREA OF QPF DURING THE AFTN. SYSTEM WL
HAVE MOISTURE...SO INITIAL BURST OF SNOW COMBINED WITH WHAT
LINGERS AFTER COULD STILL GET US INTO WARNING CRITERIA IN SOME
PLACES. ENOUGH UNCERTAINTY IN SNOW TOTALS AND STILL ENOUGH TIME
BEFORE THE START OF THE EVENT TO BE ABLE TO RIDE THE WATCH WITH
THIS ISSUANCE. MAIN MESSAGE I/LL TRY TO EMPHASIZE WITH THE
PRODUCTS COMING OUT THIS MORNING IS THAT ALTHOUGH THE STORM IS
LIKELY TO DISRUPT TRAVEL SOME...WE ARE NOT LOOKING AT A HIGH-END
EVENT.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY.

THE UPPER AIR PATTERN IN THE MEDIUM RANGE WILL CONSIST OF A WEAKLY
POSITIVE NAO WHICH WILL LEAD TO A PROGRESSIVE AND NEARLY ZONAL FLOW
ACROSS NORTH AMERICA.  THE MAIN FORECAST CONCERNS OVER THIS PERIOD
WILL BE THE CONCLUSION OF THE WINTER STORM WEDNESDAY NIGHT AND THE
NEXT SYSTEM POISED TO CROSS THE AREA ON SATURDAY.  SOME SUBTLE
DIFFERENCES CREEP INTO THE MODELS BY WEDNESDAY NIGHT...AS THE 00Z
NAM/GFS TRACK THE SURFACE LOW FARTHER NORTH THAN THE 12Z ECMWF.
WILL TAKE A BLEND OF THESE MODELS.  FOR THE SATURDAY SYSTEM...THE
GFS LOOKS TOO AMPLIFIED WITH THE SHORTWAVE AND SURFACE LOW AND WILL
STAY WITH THE ECMWF HERE.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...LOW PRESSURE WILL BE MOVING
FROM SOUTHERN LAKE MICHIGAN AND ACROSS CENTRAL LOWER MICHIGAN TO
LAKE HURON BY 00Z FRIDAY.  TROWAL/FGEN REGION ON THE NW FLANK OF THE
SURFACE LOW WILL BE PULLING OUT WEDNESDAY NIGHT AND PRECIPITATION
WILL BE GRADUALLY WINDING DOWN.  MOST MODELS ARE SPITTING OUT LESS
THAN A TENTH OF AN INCH OF LIQUID...THOUGH EXPECT THAT TO BE MOSTLY
SNOW LOOKING AT PROGGED SOUNDINGS.  EAST-CENTRAL WISCONSIN WILL
STILL BE IN THE MIX ZONE TO START THE EVENING...BUT COLD ADVECTION
DURING THE EVENING SHOULD LET THE PRECIP TYPE TURN OVER TO ALL SNOW
FAIRLY QUICKLY. AS THE STORM EXITS...WILL SEE NORTHWEST WINDS RAMP
UP WITH GUSTS TO AROUND 20-25 MPH...BUT WET NATURE OF THE SNOW WILL
MINIMIZE BLOWING AND DRIFTING POTENTIAL.  AND THE INCOMING AIRMASS
WILL NOT BE COLD ENOUGH FOR LAKE EFFECT...SO NO ADDITIONAL CONCERNS
THERE LIKE THERE WOULD BE WITH MOST WINTER SYSTEMS.  AS THE LOW
MOVES AWAY ON THURSDAY...WILL SEE HIGH PRESSURE GRADUALLY BUILD IN
THROUGH THE DAY.  ANTICIPATE WIDESPREAD CLOUD COVER FOR THE MORNING
ANYWAY WITH THE THERMAL TROUGHING AND CYCLONIC FLOW OVERHEAD.  SOME
MID-LEVEL MOISTURE STILL OVERHEAD OVER EASTERN WISCONSIN...SO THINK
A FEW FLURRIES WILL BE POSSIBLE.  AS THE HIGH SHIFTS EAST IN THE
AFTERNOON...DRIER AIR WORKS IN AS WELL AND WILL SEE SOME CLEARING
TAKE PLACE AT LEAST OVER CENTRAL WISCONSIN...BUT NOT QUITE AS
HOPEFUL OVER EASTERN WISCONSIN.  THAT CLEARING SHOULD TAKE PLACE
THURSDAY NIGHT THERE DUE TO HIGH PRESSURE OVERHEAD.  WILL COOL HIGHS
ON THURSDAY A COUPLE DEGREES...BUT TEMPS LOOK FINE OTHERWISE.

FRIDAY AND SATURDAY...THE NEXT PACIFIC SHORTWAVE MOVES ACROSS THE
NORTHERN PLAINS ON FRIDAY.  WILL SEE WINDS AT 850MB SWING AROUND TO
THE SW AHEAD OF THE WAVE AND ASSOCIATED SURFACE LOW WHICH WILL BRING
WARMER TEMPERATURES INTO THE REGION AT THE LOW LEVELS.  CLOUDS WILL
BE INCREASING THROUGH THE DAY AS WELL...BUT PRECIP LOOKS TO HOLD OFF
UNTIL FRIDAY EVENING WHEN THE 850MB THETAE AXIS ALONG WITH 850-700MB
FGEN MOVES ACROSS THE AREA.  LOW LEVEL TEMPS AT AND ABOVE FREEZING
OVER CENTRAL AND E-C WISCONSIN WILL LIKELY LEAD TO PTYPE BEING A
RAIN SNOW MIX...WHILE N-C WISCONSIN WILL MAINLY BE ALL SNOW.  MAY
SEE A BREAK IN THE PRECIP OVER CENTRAL AND NE WISCONSIN WHEN THE DRY
SLOT ARRIVES OVERNIGHT FRIDAY...BUT THEN DEEPER MOISTURE ARRIVES WITH THE
OCCLUDED SYSTEM LATE FRIDAY NIGHT INTO SATURDAY MORNING.  COLDER AIR
WILL ALSO ARRIVE BY THIS TIME AS THE THICKNESSES CRASH AND EXPECT ANY
MIXED PRECIP TO TURN TO ALL SNOW. WILL SEE A PROLONGED LIGHT SNOW
EVENT FOR MUCH OF THE DAY ON SATURDAY BEFORE QUIETER CONDITIONS
ARRIVE SATURDAY NIGHT.  TOUGH TO PINPOINT SNOW ACCUM POTENTIAL AS A
RESULT OF PTYPE QUESTION MARKS THIS FAR OUT.
&&

.AVIATION...LOWER CIGS WL PROBABLY ADVECT WNWWD OUT OF THE AREA
THIS MORNING AS DRIER AIR IN THE 850/925 MB LAYER CIRCULATES BACK
IN FM THE E.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-

&&

SKOWRONSKI/MPC
Hazardous weather outlook, Mar 8, 3:27 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CST TUE MAR 8 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
327 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SNOW WILL ARRIVE LATE TONIGHT...CREATING SLICK ROADS AND SIDEWALKS
AROUND DAYBREAK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE SNOW WILL CONTINUE THROUGH WEDNESDAY EVENING...SO HAZARDOUS TRAVEL
CONDITIONS WILL PERSIST. AIR TRAVEL DELAYS ARE POSSIBLE.

ANOTHER CHANCE OF ACCUMULATING SNOW WILL ARRIVE IN NORTHERN
WISCONSIN LATE FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-092130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
327 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

GALE FORCE WIND GUSTS AND LARGE WAVES ARE POSSIBLE LATE WEDNESDAY
NIGHT AND THURSDAY AS A WINTER STORM EXITS THE REGION.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:26 PM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more27 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.